Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 28, 2021, 3:23 PM CDT for Hidalgo County, Texas. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2021, 3:23 PM CDT (20:23 UTC)
- Expired
- Jul 28, 2021, 3:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Brownsville, TX
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 101 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 3:45 PM CDT | TSTM WND GST 61 | 4 Sse Mccook, TX | ALSO REPORTED PEA TO DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2758 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WWUS84 KBRO 282023
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
323 PM CDT Wed Jul 28 2021
TXZ253-353-282045-
Southern Hidalgo TX-Northern Hidalgo TX-
323 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRIEF DOWNPOURS FREQUENT
LIGHTNING AND SMALL HAIL FOR CENTRAL HIDALGO COUNTY UNTIL 345 PM
CDT...
A little after 3 PM CDT, the public reported dime sized hail with
strong thunderstorms. Two cells are dominant...with one moving from
McAllen into Mission and La Joya by 330 to 340 PM and a second
moving from San Manuel to McCook and ranches during the same time.
Movement was west at 20 mph.
Penny size hail and winds in excess of 30 mph as well as brief
blinding rainfall along highways will still be possible with these
storms.
Locations impacted include...
Edinburg, Mission, Pharr, Palmview, Penitas, La Joya, Palmhurst,
Linn, North McAllen and Sharyland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2615 9834 2617 9834 2617 9835 2615 9835
2615 9836 2617 9836 2616 9837 2616 9839
2618 9841 2620 9844 2622 9844 2622 9848
2620 9848 2622 9849 2661 9837 2657 9812
2610 9818
TIME...MOT...LOC 2020Z 103DEG 16KT 2652 9815 2617 9818
$$
52/BSGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:41 PM CDT, 42 minutes earlier.
Area forecast discussion, Jul 28, 2:41 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 241 PM CDT Wed Jul 28 2021 .SHORT TERM (Now through Thursday Night): Radar and satellite continue to show showers and thunderstorms developing across eastern portions on the CWA. This activity will continue through this afternoon and again on Thursday thanks to a 500 mb inverted trough across southern Texas, light east winds and ample moisture across the region. Overall QPF should be low as PWATS remain below 2 inches, but some brief periods of heavy rainfall will be possible. High temperatures will be near to slightly below normal but coupled with high dewpoints will lead to heat indices between 100 to 110 degrees across much of the CWA this afternoon and again on Thursday. Temperatures tonight and Thursday night will fall into the mid 70s under mostly clear skies. Light winds, clear skies and elevated dew points will allow for some patchy fog to develop across the northern Ranchlands late tonight into Thursday morning, but will mix out quickly after sunrise. .LONG TERM (Friday through Wednesday): Typical summer-like pattern will persist into the long-term period, with strong 500mb riding centered over the Southern Plains on Friday. A weak, inverted trough will try to round the southern periphery of the ridge, positioning itself over the western Gulf of Mexico by Friday night or Saturday morning. This weakness in the overall ridging pattern will promote isolated to scattered showers and thunderstorms during the day on Friday. Rain chances will decrease by Saturday as the trough weakens overhead, but a stray shower or two cannot be ruled out in the afternoon. A broad long-wave trough will dig southward over the central and eastern part of the country beginning on Sunday, with the trough axis remaining east of the CWA. Mostly dry and very warm, but seasonal, weather is anticipated Sunday through Tuesday as weak-moderate ridging holds aloft. High temperatures will range from the mid-upper 90s in most locations, lower 100s out west. The next best chance of rain after Friday looks to be next Wednesday as the long-wave trough (mentioned above) tries to ooze its way over southeast Texas, helping to drag a weak cold front through much of the state on Tuesday. The front is expected to stall just north of the CWA Tuesday afternoon/evening, but enough lift and moisture along and just ahead of the front could provide a slight chance of showers and thunderstorms Tuesday night into Wednesday. Being 6-7 days away, there is still lots of uncertainty with this scenario, so stay tuned. && .MARINE (Now through Thursday Night): A weak upper level disturbance over northeast Mexico will help support isolated showers and thunderstorms across the waters of the lower Texas coast through Thursday which could lead to brief periods of elevated seas and increased winds. Otherwise, favorable marine conditions will persist through the period with wave heights generally 2 feet or less. Wednesday through Monday: The pressure gradient across the western Gulf of Mexico will remain rather weak through the long- term period. Moderate southeast to south winds and low to moderate seas should prevail through the period. Isolated showers and thunderstorms may develop from time to time. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 76 90 78 92 / 10 10 10 20 BROWNSVILLE 76 93 78 94 / 10 20 10 30 HARLINGEN 75 93 76 96 / 0 20 0 20 MCALLEN 75 95 77 98 / 10 20 0 20 RIO GRANDE CITY 75 99 77 101 / 10 10 0 20 SOUTH PADRE ISLAND 80 86 81 89 / 10 10 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Short Term/Aviation...68-McGinnis Long Term...67-Mejia IDSS...55-Adams
Hazardous weather outlook, Jul 28, 4:04 AM CDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 404 AM CDT Wed Jul 28 2021 TXZ248>257-351-353-290915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 404 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Heat index values of 105 to 110 degrees may develop in spots for a few hours this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat index values of 105 to 110 degrees may develop in spots for a few hours each afternoon Thursday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-290915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 404 AM CDT Wed Jul 28 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 28, 2:35 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Brownsville TX
235 PM CDT Wed Jul 28 2021
TXZ253-282015-
Southern Hidalgo TX-
235 PM CDT Wed Jul 28 2021
...SPECIAL WEATHER STATEMENT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm over
Weslaco East High School, or over Weslaco, moving west at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pharr, Weslaco, San Juan, Alamo, Donna, Mercedes, Hidalgo, Progreso,
North McAllen and South McAllen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2605 9807 2607 9808 2606 9810 2607 9813
2605 9815 2607 9818 2606 9819 2608 9822
2607 9825 2609 9827 2628 9827 2624 9787
2606 9787 2607 9793 2605 9794 2605 9797
2607 9798 2607 9803 2604 9804 2604 9808
TIME...MOT...LOC 1934Z 090DEG 15KT 2614 9797
MejiaLocal storm report, Jul 28, 3:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
323 PM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 ENE EDINBURG 26.30N 98.15W
07/28/2021 E0.70 INCH HIDALGO TX PUBLIC
DIME SIZE HAIL REPORTED IN EDINBURG AREA.
&&
MCSpecial weather statement, Jul 28, 3:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
323 PM CDT Wed Jul 28 2021
TXZ253-353-282045-
Southern Hidalgo TX-Northern Hidalgo TX-
323 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRIEF DOWNPOURS FREQUENT
LIGHTNING AND SMALL HAIL FOR CENTRAL HIDALGO COUNTY UNTIL 345 PM
CDT...
A little after 3 PM CDT, the public reported dime sized hail with
strong thunderstorms. Two cells are dominant...with one moving from
McAllen into Mission and La Joya by 330 to 340 PM and a second
moving from San Manuel to McCook and ranches during the same time.
Movement was west at 20 mph.
Penny size hail and winds in excess of 30 mph as well as brief
blinding rainfall along highways will still be possible with these
storms.
Locations impacted include...
Edinburg, Mission, Pharr, Palmview, Penitas, La Joya, Palmhurst,
Linn, North McAllen and Sharyland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2615 9834 2617 9834 2617 9835 2615 9835
2615 9836 2617 9836 2616 9837 2616 9839
2618 9841 2620 9844 2622 9844 2622 9848
2620 9848 2622 9849 2661 9837 2657 9812
2610 9818
TIME...MOT...LOC 2020Z 103DEG 16KT 2652 9815 2617 9818
52/BSGThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:35 PM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| Jul 28, 3:45 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| Jul 28, 3:57 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 33 min |
| Jul 28, 4:54 PM CDT | Special Weather Statement | BRO | Jim Hogg | 21 min |
| Jul 28, 5:49 PM CDT | Special Weather Statement | BRO | Zapata | 41 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.